Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 142, NWS Charleston, WV

July 27, 2007Vinton County, Ohio

NWS Charleston, WV issued this severe thunderstorm warning at Jul 27, 2007, 4:47 PM EDT for Vinton County, Ohio. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2007, 4:47 PM EDT (20:47 UTC)
Expired
Jul 27, 2007, 5:15 PM EDT
In force
28 min
Issued by
NWS Charleston, WV
Area
Counties, with a storm outline in the text

County Vinton County, OH

The radar

The Cincinnati radar (KILN), 117 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 27, 2:33 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.8 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1056 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1056 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
1036 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRLX 272046
SVRRLX
OHC163-272115-
/O.NEW.KRLX.SV.W.0142.070727T2047Z-070727T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
447 PM EDT FRI JUL 27 2007

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  VINTON COUNTY IN SOUTHEAST OHIO...

* UNTIL 515 PM EDT

* AT 445 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 11 MILES NORTHWEST OF
  MCARTHUR...AND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MCARTHUR BY 505 PM EDT...
  LAKE HOPE STATE PARK BY 510 PM EDT...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3935 8272 3936 8254 3936 8253 3939 8251
      3938 8233 3937 8230 3930 8230 3929 8227
      3921 8227 3919 8232 3925 8277

$$

25
1 follow-up statement
000 
WWUS51 KRLX 272113
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
513 PM EDT FRI JUL 27 2007

OHC163-272123-
/O.EXP.KRLX.SV.W.0142.000000T0000Z-070727T2115Z/
VINTON OH-
513 PM EDT FRI JUL 27 2007

...THE SEVERE THUNDERSTORM WARNING FOR VINTON COUNTY EXPIRES AT 515
PM EDT...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3935 8272 3936 8254 3936 8253 3939 8251
      3938 8233 3937 8230 3930 8230 3929 8227
      3921 8227 3919 8232 3925 8277

$$

25

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:50 PM EDT, 57 minutes earlier.

Area forecast discussion, Jul 27, 3:50 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
350 PM EDT FRI JUL 27 2007

.SYNOPSIS...
UPPER LEVEL LOW OVER THE GREAT LAKES WILL MOVE EAST OF THE REGION
WHILE ANOTHER UPPER LEVEL SYSTEM DIVES SOUTHEAST FROM ILLINOIS INTO
KENTUCKY TONIGHT.  THE SYSTEM OVER KENTUCKY WILL MOVE TO THE EAST
COAST...DEEPEN...AND THEN REMAIN ALONG THE EAST COAST INTO NEXT WEEK.

&&

.NEAR TERM /THROUGH SATURDAY/...
BASED ON LATEST RADAR INFORMATION...SHOWERS AND THUNDERSTORMS
CONTINUE TO PUSH EAST.  THE GREATEST CONCENTRATION OF STORMS IS
CURRENTLY MOVING INTO THE NORTHERN MOUNTAINS AT THIS TIME.  THE
STORMS ARE THE RESULT OF A MID-LEVEL SHORTWAVE TROF WHICH IS
CURRENTLY PUSHING EAST THROUGH PORTIONS OF OHIO AND KENTUCKY.

THIS FEATURE AND ASSOCIATED STORMS WILL CONTINUE TO PUSH EAST THIS
EVENING.  FEEL THE AREAL COVERAGE AND INTENSITY OF THE STORMS WILL
DECREASE AFTER SUNSET AS THE AIRMASS BEGINS TO STABILIZE.

ANOTHER MID-LEVEL SHORTWAVE TROF...CURRENTLY OVER INDIANA...WILL
PUSH SOUTHEAST INTO EASTERN KENTUCKY TONIGHT...AND THEN TO THE EAST
COAST ON SATURDAY.  THIS FEATURE SHOULD RESULT IN MORE SHOWERS AND
STORMS TONIGHT INTO SATURDAY.  THE GREATEST CONCENTRATION OF STORMS
SHOULD BE ACROSS OUR SOUTHERN COUNTIES...WHICH WILL BE CLOSEST TO
THE TROF.

HAVE GENERALLY GONE WITH A BLEND OF FWC/MET/MAV GUIDANCE FOR LOWS
TONIGHT AND HIGHS ON SATURDAY.  END RESULT WAS INCREASING THE LOWS
TONIGHT A DEGREE OR TWO...WHILE INCREASING THE HIGHS ON SATURDAY AS
MUCH AS 5 DEGREES.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...

NAM AND GFS CONTINUE TO SHOW SECONDARY UPPER AIR TROF MOVING
THROUGH ON SUNDAY. GFS APPEARS A BIT FASTER THAN 12Z NAM. IN
EITHER CASE...VERY SLOW PROGRESSION EAST SUNDAY NIGHT INTO MONDAY.
SO CONTINUE OUR TREND WITH POPS LINGERING INTO MONDAY OVER THE
MOUNTAINOUS COUNTIES...BUT DRYING OVER OUR WESTERN COUNTIES.

STILL CONCERNED ABOUT HEAVY RAIN OVER SOUTHERN COUNTIES INTO SUNDAY
NIGHT IN THE WEAK WIND FLOW. WETTEST AREAS ARE DICKENSON COUNTIES
NE THRU BUCHANAN TO MCDOWELL AND WYOMING COUNTIES. BUT THE
HIGHEST PWAT SHOULD REMAIN OVER THE TN VALLEY TO OUR S AND SW.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
WITH 500 MB TROF ALONG MID ATLANTIC COAST...HOPING THE NORTHERLY
FETCH WILL CONTINUE TO FEED DRIER AND MORE STABLE AIR SOUTH. STILL
QUESTIONABLE HOW LOW THE DEW POINTS WILL BE ABLE TO FALL DURING
TUESDAY AFTERNOON. SO...STILL HOPING FOR A DRIER PATTERN THAN
NEAR AND SHORT TERM.

A WEAK LOW LEVEL WIND FLOW FOR WEDNESDAY INTO FRIDAY. SO A DOG
DAY WEATHER PATTERN MAY BE SETTING UP FOR WED-FRIDAY. YET...SOME
LIGHT EAST LOW LEVEL FLOW POSSIBLE BY WEDNESDAY AND THURSDAY. WILL
MENTION SOME SLIGHT CHANCE POPS IN AFTERNOON AND EVENING OVER
MOUNTAINOUS COUNTIES ON WEDNESDAY AND SPREAD THESE POPS A BIT WEST
ON THURSDAY. A SURFACE FRONT PICTURED OVER SRN GREAT LAKES DAY 6
INTO DAY 7...BUT SHOULD REMAIN TO OUR N. WEAK 700-500MB FLOW FM
NW MAY CAUSE SOME CONVECTION TO SINK SLOWLY S...SO 20/30 POPS DAY
7.

MAXIMUM TEMPERATURES INCHED UP SLIGHTLY FROM HPC GUIDANCE ACROSS
WESTERN LOWLANDS WEDNESDAY INTO FRIDAY...CLOSER TO 90 DEGREES.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
UPPER LEVEL LOW IS STILL IMPACTING THE REGION. SHORT WAVE TROF
MOVING ACROSS OHIO AND NORTHERN PORTIONS OF WEST VIRGINIA IS
KICKING OFF SHOWERS AND THUNDERSTORMS. THESE STORMS ARE EXPECTED
TO STAY NORTH OF TAF SITES THIS MORNING WILL KEEP MOVING EASTWARD
AND OUT OF THE REGION THIS MORNING. MVFR FOG WILL DISSIPATE
QUICKLY AFTER SUNRISE. ONE LAST SHORTWAVE ALONG WITH A COLD FRONT IS
EXPECTED TO MOVE THROUGH THE REGION THIS AFTERNOON AND INTO THIS
EVENING. THIS WILL AGAIN BRING SHOWERS AND THUNDERSTORMS TO THE
REGION. THIS SHORTWAVE COMBINED WITH HEATING TODAY WILL CAUSE THE
ATMOSPHERE TO AGAIN BECOME UNSTABLE...AND SOME OF THESE STORMS MAY
BECOME SEVERE. THE MAIN FOCUS IS EXPECTED ACROSS CENTRAL AND
SOUTHERN SECTIONS...FROM HTS/CRW/BKW LINE AND POINTS SOUTH INTO
THIS EVENING...HOWEVER ALL SITES HAVE THE POTENTIAL FOR STORMS.
EXPECT IFR TO LIFR CONDITIONS IN EXITING STORMS AND FOG FOR
TONIGHT.

SATURDAY THROUGH TUESDAY... THUNDERSTORMS MAY STILL RESULT IN
TEMPORARY MVFR/IFR CONDITIONS EACH AFTERNOON AND EVENING THROUGH
THE WEEKEND. IN ADDITION...FOG MAY RESULT IN THE DEVELOPMENT OF
MVFR/IFR CONDITIONS EACH NIGHT THROUGH THE PERIOD.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JSH
NEAR TERM...JSH
SHORT TERM...KTB
LONG TERM...KTB
AVIATION...JSH
Hazardous weather outlook, Jul 27, 3:24 AM EDT, 13 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
324 AM EDT FRI JUL 27 2007

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>010-
013>017-019-024>026-280730-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-LINCOLN-PUTNAM-KANAWHA-ROANE-
WIRT-RITCHIE-MINGO-LOGAN-BOONE-
324 AM EDT FRI JUL 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WIND
GUSTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ011-018-020-027>040-046-047-280730-
TYLER-CALHOUN-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-
MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
POCAHONTAS-RANDOLPH-
324 AM EDT FRI JUL 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 27, 3:42 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
342 PM EDT FRI JUL 27 2007

WVZ029-030-272015-
GILMER WV-LEWIS WV-
342 PM EDT FRI JUL 27 2007

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 342 PM EDT...A STRONG THUNDERSTORM WAS 12 MILES WEST OF WESTON...
OR ABOUT 9 MILES NORTHEAST OF GLENVILLE...MOVING EAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE CAMDEN...
  ALUM BRIDGE...LINN...SAND RUN...STONEWALL JACKSON LAKE STATE PARK
  AND JACKSON MILL.

WIND GUSTS OF 40 TO 50 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL
ARE ALL POSSIBLE WITH THIS STORM.

A WARNING MAY BE NEEDED IF THIS STORM BECOMES ANY STRONGER.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

25
Local storm report, Jul 27, 3:43 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
343 PM EDT FRI JUL 27 2007

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             PARKERSBURG             39.28N 81.51W
07/27/2007  U0.75 INCH       WOOD               WV   PUBLIC

            EVENT OCCURRED BETWEEN
            325 PM 07/27/2007 AND 340 PM 07/27/2007

&&

NNNN
Local storm report, Jul 27, 3:48 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
348 PM EDT FRI JUL 27 2007

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             PARKERSBURG             39.28N 81.52W
07/27/2007  U0.75 INCH       WOOD               WV   PUBLIC

            EVENT OCCURRED BETWEEN
            330 PM 07/27/2007 AND 345 PM 07/27/2007

&&

NNNN
Local storm report, Jul 27, 4:02 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
402 PM EDT FRI JUL 27 2007

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0357 PM     HAIL             PARKERSBURG             39.28N 81.52W
07/27/2007  U0.88 INCH       WOOD               WV   PUBLIC

            EVENT OCCURRED BETWEEN
            342 PM 07/27/2007 AND 357 PM 07/27/2007

&&

NNNN
Special weather statement, Jul 27, 4:04 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
404 PM EDT FRI JUL 27 2007

WVZ028-272030-
BRAXTON WV-
404 PM EDT FRI JUL 27 2007

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 404 PM EDT...A STRONG THUNDERSTORM WAS OVER CENTRAL BRAXTON
COUNTY...OR ABOUT 14 MILES SOUTHEAST OF GLENVILLE...MOVING EAST AT 15
MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE
  EXCHANGE...FALLS MILLS...HEATERS...SUTTON...GASSAWAY AND FLATWOODS.

WIND GUSTS OF 40 TO 50 MPH...FREQUENT LIGHTNING...AND PEA SIZE
HAIL ARE ALL POSSIBLE WITH THIS STORM.

A WARNING MAY BE NEEDED IF THIS STORM BECOMES ANY STRONGER.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

25
Local storm report, Jul 27, 4:40 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
440 PM EDT FRI JUL 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     HAIL             FLATWOODS               38.72N 80.65W
07/27/2007  E0.50 INCH       BRAXTON            WV   NWS EMPLOYEE

&&

PG

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 4:15 PM EDTSevere Thunderstorm WarningRLXLawrence60 min
Jul 27, 4:31 PM EDTSevere Thunderstorm WarningRLXGallia59 min
Jul 27, 4:40 PM EDTSevere Thunderstorm WarningRLXAthens35 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.